Drought, Washington
- When
- December 21, 12:00 AM EST to December 31, 11:59 PM EST
- Where
- Washington forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.611, -85.665 (the zone’s center; the record gives no point)
Severe drought conditions (D2) expanded into Washington county once again on December 21st and continued into January.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
Severe drought conditions (D2) expanded into Washington county once again on December 21st and continued into January.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Dec 20, 9:12 PM EST, 2 hours 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
912 PM EST MON DEC 20 2010
.UPDATE...DECENT RADIATIONAL COOLING NIGHT ON TAP FOR THE REGION
WITH HIGH PRESSURE OVER THE AREA AND MOSTLY CLEAR SKIES. BULK OF
THE HIGH CLOUDS IN THE NORTHWEST FLOW ALOFT APPEAR TO BE SHIFTING
EAST OF THE FORECAST THIS EVENING. KTLH HAS ALREADY DROPPED TO
39...WELL ON THE WAY TO THE LOWER 30S BY MORNING. IN-TOWN AREAS
SHOULD REMAIN A FEW DEGREES ABOVE FREEZING. CURRENT GRIDS HAVE
GOOD HANDLE ON TONIGHTS WEATHER WITH ONLY MINIMAL CHANGES PLANNED.
&&
.AVIATION...VFR CONDITIONS WILL PREVAIL AT THE TERMINALS THROUGH
THE FORECAST PERIOD WITH LIGHT WINDS. WINDS WILL SHIFT TO
SOUTHWEST BY THE END OF THE TAF CYCLE WITH A FEW MODERATE GUSTS
THROUGH THE AFTERNOON PERIOD TUESDAY. SOUTHERLY FLOW OFF THE GULF
WATERS WILL LEAD TO INCREASING MOISTURE AND LOW CLOUDS TUESDAY
AFTERNOON/EVENING MAINLY OVER THE DHN AND ECP TERMINALS.
&&
.MARINE...HIGH PRESSURE OVER THE WATERS OVERNIGHT WILL KEEP WINDS
AND SEAS MINIMAL. NO CHANGES PLANNED WITH EVENING UPDATE.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 31 65 47 72 46 / 0 0 0 0 0
PANAMA CITY 41 65 53 70 48 / 0 0 0 0 0
DOTHAN 37 66 51 71 41 / 0 0 0 10 0
ALBANY 32 64 48 70 41 / 0 0 0 10 0
VALDOSTA 29 65 44 71 44 / 0 0 0 10 0
CROSS CITY 29 66 44 72 47 / 0 0 0 0 0
APALACHICOLA 38 63 52 70 48 / 0 0 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...RED FLAG WARNING FROM NOON TO 6 PM EST TUESDAY FOR THE FOLLOWING
ZONES: INLAND DIXIE...INLAND TAYLOR...LAFAYETTE...MADISON.
GM...NONE.
&&
CAMP/GIBBSHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 939 PM EST MON DEC 20 2010 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-211000- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 939 PM EST MON DEC 20 2010 /839 PM CST MON DEC 20 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... A LIGHT FREEZE IS EXPECTED EAST OF THE APALACHICOLA/CHATTAHOOCHEE RIVER OVERNIGHT WITH TEMPERATURES DROPPING INTO THE UPPER 20S OR LOWER 30S. AREAS OF FROST WILL BE POSSIBLE IN THIS AREA AS WELL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SOME AREAS OF FOG ARE POSSIBLE TUESDAY NIGHT AHEAD OF A WEAK COLD FRONT THAT WILL PUSH THROUGH THE AREA ON WEDNESDAY. LITTLE TO NO PRECIPITATION IS EXPECTED WITH THIS FRONTAL PASSAGE...AND TEMPERATURES WILL NOT FALL OFF ALL THAT MUCH BEHIND IT. THE SAME CANNOT BE SAID FOR A FRONTAL PASSAGE SLATED FOR THE END OF THE WEEK. WHILE THERE ARE SOME INCONSISTENCIES BETWEEN VARIOUS MODELS ON THE SEVERITY OF THE COLD AIR OUTBREAK OVER THE HOLIDAY WEEKEND...THERE REMAINS AT LEAST SOME CHANCE FOR SIGNIFICANTLY BELOW AVERAGE TEMPERATURES. ALTHOUGH WE HAVE ALREADY HAD SIGNIFICANT HARD FREEZES THIS DECEMBER...THOSE WITH AGRICULTURAL INTERESTS SHOULD CONTINUE TO MONITOR THE FORECASTS CLOSELY THROUGH THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. CAMP/DVD
The national radar mosaic for the moment the first event began.
1 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2010Every state in 2010This day in weather historyWarnings in Florida, December 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 275295.